MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569690
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on december 15, 2021 that a wallstent biliary rx partially covered stent was to be implanted to treat a malignant stenosis in the upper common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.During the procedure, the stent deployed prematurely.The stent was removed from the patient and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on december 15, 2021 that a wall stent biliary rx partially covered stent was to be implanted to treat a malignant stenosis in the upper common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2021.During the procedure, the stent deployed prematurely.The stent was removed from the patient and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Medical device problem code a150103 captures the reportable event of stent prematurely deployed.A wallstent biliary rx partially covered stent and delivery system were received for analysis.The stent was received fully deployed.Visual inspection found the outer clear sheath was kinked.The outer sheath at the gas section was inspected and the inner sheath was found misaligned with the outer sheath.Also, the gas ramp was found lifted.No other issues with the stent and delivery system were noted.The reported event of stent premature deployment could not be not confirmed as this failure occurred during the procedure and could not be functionally/visually verified.It is most likely that procedural factors encountered during the procedure limited the performance of the device.Handling and manipulation of the device during procedure could have caused the observed damages of the device.However, there is no indication of what the customer reported because the stent was returned completely deployed and the reported event could not be functionally/visually verified.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13191663
Report Number3005099803-2021-08161
Device Sequence Number11863176
Product Code FGE
UDI-Device Identifier08714729296898
UDI-Public08714729296898
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K012752
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberM00569690
Device Catalogue Number6969
Device Lot Number0025514855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight71 KG